North Dakota, 2012Damaging Wind in North Dakota, July 2, 2012
July 2, 2012 · NWS FGF · 1 event in 1 county or zone
A few thunderstorms flared up and down along the Canadian border in northeast North Dakota. One thunderstorm produced wind damage southeast of Hamilton.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few thunderstorms flared up and down along the Canadian border in northeast North Dakota. One thunderstorm produced wind damage southeast of Hamilton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 2, 9:07 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 2, 9:07 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1007 AM CDT MON JUL 2 2012
.DISCUSSION...
UPDATE CONCERNS CONVECTIVE POTENTIAL AND HEAT/HUMIDITY. CONVECTION
CONTINUES TO SLOWLY PROPAGATE EAST GETTING READY TO ENTER NW FA.
WITH CURRENT TRENDS HAVE DROPPED POPS FROM VALLEY EAST REMAINDER OF
MORNING. WILL LEAVE CURRENT POPS GOING FOR THIS AFTERNOON AS EXPECT
CONVECTION TO EXPAND AND INTENSIFY LATER THIS AFTERNOON.
CLOUD COVER ALSO SLOW TO ARRIVE ALLOWING TEMPERATURES TO STEADILY
CLIMB. WITH DEWPOINTS IN THE 70S HEAT ADVISORY LOOKING GOOD AND WILL
LET CURRENT MAXIMUM TEMPERATURES.
MADE SOME MINOR ADJUSTMENTS TO CLOUD TRENDS AND WIND BESIDE POPS BUT
NOTHING SIGNIFICANT.
&&
.AVIATION...
VFR CONDITIONS EXPECTED FOR MUCH OF THE DAY. STRONG THUNDERSTORMS
EXPECTED TO DEVELOP NEAR DVL AND PUSH EAST IN THE 18Z-21Z TIME
FRAME...AFFECTING GFK AND TVF 21Z TO 00Z. SHOULD ARRIVE IN THE
FAR AND BJI IN THE 00Z TO 03Z HOURS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NDZ008-016-027-029-030-038-039-049-052-053.
MN...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR MNZ001>005-007-008-013>016-022-023-027>031-040.
&&
VOELKERHazardous weather outlook, Jul 2, 5:56 AM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
656 AM CDT MON JUL 2 2012
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-031200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
656 AM CDT MON JUL 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A HEAT ADVISORY FROM 1PM TO 7PM TODAY ACROSS THE RED
RIVER VALLEY AND MN LAKES COUNTRY. HOT TEMPERATURES AND HUMID
CONDITIONS WILL PRODUCE HEAT INDICES OF 98 TO 105 DEGREES TODAY.
THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE AREA
TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DEVELOP NEAR DVL IN
MID AFTERNOON AND MOVE INTO THE GFK AND FAR AREAS IN THE 5 TO 7PM
TIME FRAME. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING HAIL
AND WIND ALONG WITH LOCALIZED HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY WITH
THE POSSIBILITY OF DAMAGING HAIL AND WINDS. THE THREAT AREA
INCLUDES AREAS ALONG AND EAST OF THE RED RIVER VALLEY AS A COLD
FRONT AND HUMID AIRMASS COMBINE TO INITIATE THUNDERSTORMS.
THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY AND THE COLD FRONT
STALLS ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
JK
In the hours before
Special weather statement, Jul 2, 9:54 AM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1054 AM CDT MON JUL 2 2012
NDZ006-007-015-021645-
CAVALIER ND-RAMSEY ND-TOWNER ND-
1054 AM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOWNER...NORTHERN RAMSEY
AND WESTERN CAVALIER COUNTIES UNTIL 1145 AM CDT...
AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 10 MILES WEST OF CANDO...OR 38 MILES NORTHWEST OF
DEVILS LAKE...MOVING TO THE NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.
THE STORM WILL BE NEAR...
CANDO...CONSIDINE AND BISBEE AROUND 1100 AM CDT.
ARNDT AROUND 1105 AM CDT.
NEWVILLE AND EGELAND AROUND 1115 AM CDT.
CALIO AROUND 1120 AM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
LAT...LON 4898 9874 4861 9851 4837 9949 4861 9949
TIME...MOT...LOC 1554Z 236DEG 38KT 4855 9938
VG
Special weather statement, Jul 2, 11:12 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1212 PM CDT MON JUL 2 2012
NDZ007-008-021800-
CAVALIER ND-PEMBINA ND-
1212 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PEMBINA AND NORTHEASTERN
CAVALIER COUNTIES UNTIL 100 PM CDT...
AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 9 MILES SOUTHWEST OF WALHALLA...OR 15 MILES NORTHEAST
OF LANGDON...MOVING TO THE NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM.
THE STORM WILL BE NEAR...
WALHALLA AROUND 1230 PM CDT.
LEROY AND BACKOO AROUND 1240 PM CDT.
NECHE AND BATHGATE AROUND 100 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
LAT...LON 4899 9727 4890 9723 4868 9818 4899 9842
TIME...MOT...LOC 1713Z 242DEG 26KT 4886 9807
VG
Special weather statement, Jul 2, 12:23 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
123 PM CDT MON JUL 2 2012
MNZ004-NDZ008-021900-
KITTSON MN-PEMBINA ND-
123 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEMBINA AND NORTHWESTERN KITTSON
COUNTIES UNTIL 200 PM CDT...
AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR CAVALIER...OR 27 MILES NORTH OF GRAFTON...MOVING TO
THE NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM.
THE STORM WILL BE NEAR...
HAMILTON AROUND 130 PM CDT.
BATHGATE AROUND 135 PM CDT.
JOLIETTE AROUND 150 PM CDT.
PEMBINA AND ST. VINCENT AROUND 155 PM CDT.
FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKER 200 AROUND 150 PM CDT...AND MILE MARKER 215 AROUND 155 PM
CDT...
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
LAT...LON 4899 9746 4899 9708 4878 9695 4865 9763
4890 9777
TIME...MOT...LOC 1823Z 246DEG 29KT 4880 9756
VGThunderstorm Wind, Pembina
- When
- July 2, 12:45 PM CST
- Where
- Pembina County, 4.57 mi SE of Hamilton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 48.760, -97.370
Strong winds snapped a flagpole in half and stripped sections of siding from a house. Numerous tree branches were also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Wisconsin, July 2 to 6, 20129 deaths · 20 events
- Heat in Wisconsin, July 2 to 7, 20125 deaths · 50 injured · 13 events
- Flash Flood and Hail in Minnesota, July 2, 20121 death · $200,000 · 1.75 in hail · 47 events
- Excessive Heat in Iowa, July 2 to 6, 201210 injured · 11 events
- Hail and Damaging Winds in Wisconsin, July 2, 2012$270,000 · 1.75 in hail · 15 events
- Flash Flood and Hail in Michigan, July 2 to 3, 2012$52,000 · 55 kt wind · 23 events
- Hail and Damaging Winds in Tennessee, July 2, 2012$95,000 · 55 kt wind · 8 events
- Flash Flood and Damaging Wind in Kentucky, July 2, 2012$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Louisiana, July 2 to 4, 2012$77,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Wisconsin, July 2, 2012$40,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Minnesota, July 2, 20121.75 in hail · 30 events
- Flash Flood and Hail in Kentucky, July 2, 2012$20,000 · 1 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383330.